Anxiety Community
regarding Zoloft
About This Community:

This patient support community is for discussions relating to generalized anxiety, anxiety and eating, anxiety and sleeping, mood swings, panic attacks and panic disorders.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

regarding Zoloft

I am not sure about this Zoloft.( I am on 25 mg) I started taking it on Sunday morning at 10:05am. Today is my 5th pill. I have had what seems like alot of side effects but i am not sure. The first night i had insomnia, and woke up in the bathroom ( d) not vomiting. Then i was nauseated, lost my appetite ( still dont have much of one) I drink lots of water, i mean alot. I have this gagging sensation that comes and goes but could be associated with acid reflux because i have seem to have that every time i eat. ( thought even before i took Zoloft i might have Acid reflux) my mouth is dry, my throat feels like there is a lump in it, and feels sensitive. That has been for about 2 days....but i really dont think that thats the zoloft itself, i do think its causing me heartburn. I burp alot and my stomache makes noises. In the mornings before i have to take my pill about an hour before i get real anxious.about 9:00am. My ears where feeling full for 2 days, and i called the pharmacy they said its not the zoloft. I dont know but i dont feel dizzy or wierd or anything just these problems. Will they go away soon??
Related Discussions
4 Comments Post a Comment
Blank
Avatar_f_tn
It does sound like you have GERD (acid reflux).  But anytime you start a new medication and have side effects it is best to contact your prescribing doctor to verify if you should continue on the medication.  Always work closely with your doctor when it comes to medications.  Sometimes when we start a new drug like this we can have side effects as our body adjusts to it, but it's always best to check with your doctor.
Blank
Avatar_f_tn
The one thing we say on this forum constantly is that everybody reacts to meds differently. Even though you are beginning Zoloft at 25mg LESS than the "normal" starting dose doesn't mean that you can't be affected by side effects.
When you said:  "the first night I had insomnia and woke up in the bathroom not vomiting," I got pretty confused, but I see what you mean about not being sure about side effects.
Zoloft can cause insomnia, but most people find it quite sedating, which is why it's often recommended it be taken in the evening. And also why we say everybody is different.
Zoloft can also cause nausea in the beginnning of treatment which is why it is often perscribed with a medication like phenergan. Gas is yet another annoying side effect which also goes away as your body adjusts to it. Cotton mouth is very common for the first week or two, but then that also stops.
Many of your other side effects can be related to the Zoloft, but I also think many of them can be related to the obvious anxiety you have about taking this medication in the first place as you state you begin to get anxious an hour before you take your pill.
Since none of your side effects are alarming, and you've only been on it 5 days, I would normally say give it some more time, wait and see if these bothersome but harmless side effects abate. Since most antidepressants take awhile to reach therapeutic levels and most of us have to deal with some side effects, another thing we sort of preach on this forum is patience. So many people stop taking them before the side effects wear off and the medication actually begins to help them, they then swear antidepressants don't work. As long as the side effects you're experiencing are not "adverse," like making you dizzy or vomiting or uncontrolled diarrhea, then try to stick it out. If you feel you can't, see your doctor and discuss the side effects. Some people do have a hypersensitivity to these meds, but it's my guess you're just having pretty common side effects and your anxiety is making them worse.
Please let us know how you're doing, OK?
Peace
Greenlydia


















































































  
Blank
Avatar_f_tn
I think that i may need to go up to 50mg...see 2 doctors told me to start out on 50mg..but because i was SO scared to take the pill..i started off on 25mg. This is day 9 and i am still getting bad panic attacks when i go out. I dont think the 25mg is helping me...i mean it has gave me more energy but thats it. Nothing elce has changed. Is it to early to tell, or can i just start taking the 50mg...or should i see my doctor first. I got to get my life back...its really affecting everything.
Blank
Post a Comment
To
Recent Activity
Avatar_m_tn
Blank
Spectrals added the Sleep Tracker
1 hr ago
Avatar_m_tn
Blank
blockhead123 commented on Tramadol & Ultram...
3 hrs ago
296076_tn?1371338074
Blank
melimeli commented on Jewels63's status
3 hrs ago
MedHelp Health Answers
Blank
Anxiety Tracker
Track Anxiety Symptoms
Start Tracking Now
Top Anxiety Answerers
480448_tn?1403547723
Blank
nursegirl6572
PA
Avatar_f_tn
Blank
remar
st. louis, MO
Avatar_m_tn
Blank
cj29
GA
Avatar_m_tn
Blank
anxiety860
Avatar_m_tn
Blank
Paxiled
Arlington, VA
Avatar_f_tn
Blank
coh123
Grand Rapids, MN
Anxiety Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank
Top Anxiety Answerers
480448_tn?1403547723
Blank
nursegirl6572
PA
Avatar_f_tn
Blank
remar
st. louis, MO
Avatar_m_tn
Blank
cj29
GA
Avatar_m_tn
Blank
anxiety860
Avatar_m_tn
Blank
Paxiled
Arlington, VA
Avatar_f_tn
Blank
coh123
Grand Rapids, MN